Revista Colombiana de Psiquiatría
Print version ISSN 0034-7450
VELASQUEZ TIRADO, Juan David and ESCOBAR GOMEZ, Lina María. Acute Neutropenia in a Patient with Delirium Treated with Quetiapine. rev.colomb.psiquiatr. [online]. 2010, vol.39, n.2, pp. 433-439. ISSN 0034-7450.
Introduction: Neutropenia is a side effect of the use of antipsychotic drugs, mainly clozapine. Although rare, the administration of quetiapine may lead to the development of this adverse effect with high rates of morbidity and mortality. Objective: To describe a case of neutropenia associated with the use of quetiapine in a patient with delirium and its subsequent resolution when the medication was withdrawn. Method: Case report. Results and conclusions: Although the risk of neutropenia associated with the use of quetiapine is relatively low, it is important to implement routine hemograms at the beginning of the treatment with quetiapine, and on a regular basis. Whenever possible, combinations of quetiapine and other drugs with netropenia as a recognized side effect must be avoided.
Keywords : Quetiapine; neutropenia; adverse effects.